Recent studies conducted by the American Academy of Orthopaedic Surgeons have suggested that Fosamax can increase the risk of fractures to the femur. The femur, or thigh bone, is generally considered one of the strongest bones in the body. Fosamax, a bisphosphonate drug, is usually prescribed to treat osteoporosis and osteopenia in post-menopausal women, chemotherapy patients, and bone loss disorders.
It goes without saying that women taking Fosamax are doing so in an attempt to strengthen their bones. The last thing anyone would expect while on Fosamax is for the strongest bone in the body to snap, sometimes completely in two, after light exercises or suffering a minor fall. It has been suggested that after extended use of Fosamax, bones may become so hard that they snap easily. It may also be possible that Fosamax may interfere with the body’s natural process of replacing bone tissue, causing brittle bones after extended use.
Whatever the explanation, femur fractures are extremely frightening occurrences. If you or a loved one has suffered from a femur fracture or broken thigh bone after extended use of Fosamax, you may be entitled to compensation. Contact The Law Offices of Larry H. Parker at (800) 333-0000 today for a free consultation. For more information on Fosamax, visit our Fosamax Information page.
Fosamax® is a registered trademark of Merck & Co., Inc.